Get your Health question answered in 3 easy steps

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it safe to give medicine to a infant with cold and cough?

Answered by
Dr.
Dr. Arun

Pediatrician, Pulmonology

Practicing since :2003

Answered : 1813 Questions

default
Posted on Tue, 15 Jan 2013 in Child Health
Question: My son is 30 Months old and like all other kids falls sick every now and then. And whenever he catches cold or cough, my wife immediately gives him crocin syrup or Sinarest and keep arguing to wait on for a day or two so that he builds on the immune to fight against the ailment. My question is whether it is advised to give him medication the day that you realize or let him suffer for a day or two (not that I like it!!).

Please advise. Thanks!!

doctor
Answered by Dr. Arun 29 minutes later
Dear,

Thanks for writing to health care magic.

I went through the details submitted and the following are my comments.

1. There is absolutely no need to give the medicines which you have listed for every cold or cough. Infact fever is one of the defense mechanisms our body uses to kill germs with body heat. Therefore unless the temperature is very high, there is no need to give paracetamol.

2. The other medicine you may or may not give initially - it doesn't matter much. But yes, if your child is in discomfort and very troubled, you can give him sinarest to relieve symptoms of cold/nasal congestion. Delaying sinarest will no way build immunity.

3. But waiting a day or 2 before starting antibiotics by your doctor makes sense, as most of the cold attacks start as viral but can progress to a bacterial super added infection. Therefore unless the symptoms are persisting, there is no real need to start antibiotics.

Hope I answered your query. Let me know if you have any other enquiries.

Wishing your kid good health...

Dr. Arun

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on Analgesic

doctor1 MD

Hey there, I was just bathing my 4month daughter and as I was getting he out I slipped on the wet floor, causing her to go under for a moment and also unfortunately causing her to bump her head on the bath also. She has a red bump on her head, and is a little lethargic (although she is due to go to sleep as well) Should I keep her awake? or can she go to sleep while I monitor her closely? I have also given her panadol to help with the pain she may be feeling after the bump.

doctor1 MD

I accidentally gave my 8 month old ibuprofen two hours early. She is 17 lbs and I gave her 1.25 ml only four hours a part instead of 6. She has an ear infection and RSV and I thought I was giving her Tylenol the second time but instead gave her two doses of ibprofen. She fell asleep. Should I be worried?

doctor1 MD

my 6 year old daughter started running a fever (101) about 10:30 am. The fever has now risen to 103.4. I have given her 2 doses of children s tylenol. Should I go ahead and continue dosing her through the night (if temp is still high), or should I consider taking her to ER now.

doctor1 MD

Hi my daughter is nine months old and she has had a fever since yesterday, I gave her two doses of baby panadol but the temperature became worse over it was about 37.7, then this morning the temp went down after her bath and now its rising again, she is having adequate fluids and is not constipated, what do i do?

doctor1 MD

I am trying to find a pain management doctor for my daughter. The standard procedure in this area seems to be" 1. Give the patient enough pain medication to treat the pain. 2. Cut the pain medication in half My daughter has fibromyalgia ,...

doctor1 MD

my 7 year old has mild headaches at night, mild upset stomach and loss of appetite at night. she is fine during the day, but seems tired and mild upset stomach at night. any idea what the cause is?

doctor1 MD

what kind of pain medication would I take for rectal pain?